Jump to content
Acne.org
  • entries
    11
  • comments
    12
  • views
    11,788

Life After Accutane

What1f

965 views

I was 17 years old, playing sports, working out, eating right. I was of optimum health and I was loving life. I had a thick, thick head of bushy hair that ironically enough i wished was thinner. I now realize that i just didnt know how to care for it, and i wished it was easier to tame. At the time i had a girlfriend who had taken accutane and had pretty good results, after the dryness etc( she ended up having a relapse).. She had cystic acne that wouldnt respond to other treatments. That said, when i went to the dermatologist i asked about accutane and without a second of thought they gave me ipledge and prescribed me accutane. I had never tried any treatment for acne except proactiv at this point. That was honestly my first visit to the dermatologist in my life. So after being explained that accutane would cause birth defects if i got someone pregnant and that it would cause drying of skin that would subside with treatment i filled out ipledge and began taking accutane (claravis). I thought eh dry skin for 6 months and then clear skin, awesome. This was a sick, sick joke. First of all i had mild teenage acne that in the summer was mostly nonexistent. Anyways, I was supposed to take 60mg of accutane for 6 months, but i stopped after about 4 because i noticed that my hair had thinned. The doctor told me this was impossible and almost looked at me like i was retarded for even suggesting something so ridiculous. Now about 3 years have passed and the side effects never subsided. I still have dry skin, dry eyes, dry nose and now have premature wrinkles around the mouth and eyes. I sometimes still get the random nosebleeds. My hair has never returned to what it was. My skin overall has thinned and I have rosacea at 20. I cant even hardly stand to look at my face in the mirror anymore and Im embarassed to smile for the fine line that will form stay for the remainder of the day. I also experience cold extremeties (hands and feet) that i now think could be raynauds phenomenon. Lastly, i have tendonosis (tendonitis that lasts over a year) in my left shoulder that came out of no where. Accutane ruined my life and I would do anything in the world to go back in time and have never taken it..


×